Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 1999, 2:30 PM MDT for El Paso County, Colorado. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 1999, 2:30 PM MDT (20:30 UTC)
- Expired
- May 24, 1999, 3:35 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:41 PM MDT | Hail 1 | Colorado Spgs, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KPUB 242025 RRA SVRPUB COC041-242135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT MON MAY 24 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 335 PM MDT * AT 225 PM MDT...RADAR SHOWED A SEVERE STORM 7 MILES NORTHWEST OF COLORADO SPRINGS MOVING EAST-SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE NORTHERN COLORADO SPRINGS THROUGH 315 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. SH/PE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 PM MDT, 30 minutes earlier.
Area forecast discussion, May 24, 2:00 PM MDT, 30 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 200 PM MDT MON MAY 24 1999 CORRECT MISSING TEXT BELOW ...MAIN CONCERN THIS FCST PERIOD IS LOCALLY HEAVY RAINS... CURRENTLY...SAT PIX INIDCATE CUTOFF OVER SW MOVG SLOWLY EAST. PERSISTENT S FLOW AHEAD OF THIS SYSTME HAS BROUGHT MOISTURE INTO THE CWA...AND DWPTS OVER THE FA ARE IN THE 50S...WITH 40S IN HIGHER ELEVATIONS. STORMS ARE MOVING ONTO THE PLAINS AND THE RATON CYCLONE IS VISIBLE WITH SAT PIX...LTG DATA AND VISUALLY LOOKING OUT THE OFFICE WINDOW. SHORT TERM...MODELS INDICATING EXCELLENT DIFFLUENT FLOW TO DEVELOP OVER THE REGION LATER THIS AFTERNOON AND THIS EVENING. FLOW IN THE LOWER LEVELS IS PRGD TO BE RATHER WEAK. BASED ON THIS...BELIEVE THUNDERSTORMS ARE GOING TO BE WIDESPREAD OVER THE REGION. SINCE THE FLOW IS RATHER WEAK IN MID LVLS...STORMS WILL NOT MOVE TO QUICK. WITH PLENTY OF MOISTURE AND SLOW MOVING STORMS...LOCALLY HEAVY RAINS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND INTO LATE EVENING ON THE EASTERN PLAINS. ATTM...NOT TOO CONCERNED ABOUT ORGANIZED SVR DUE TO WK FLOW AND MOISTENING ATMOS. HOWEVER...THIS TIME OF YEAR ISOLATED MARGINALLY SVR WILL BE POSSIBLE. FOR TOMORROW...TEMPS ALOFT WILL BE A BIT COOLER AND LAPSE RATES A BIT STRONGER...BUT DEEPER MOISTURE WILL ADVECT EAST. BETTER CHANCE OF MORE SCTD STRONGER PULSE STORMS POSSIBLE. STORMS WILL BE MORE PULSY IN NATURE DUE TO WEAK WINDS THROUGHOUT THE ATMOSPHERIC COLUMN. FWC NUMBERS INDICATING RAIN IS A SHORE BET...BUT WILL GO LIKLEY POPS ATTM AS PRECIP WILL BE SCTD IN THE AFTN/EVENING TIME PDS AND NOT AN ALL DAY EVENT. IN THE LONG RANGE...POPS TO CONTINUE AS SYSTEM IS SLOW TO MOVE OUT. CHANCES HOWEVER WILL BE DECREASING AFTER THURSDAY. .PUB...NONE. HODANISH
In the hours before
Special weather statement, May 24, 11:30 AM MDT, 3 hours before
COZ058>081-242000- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT MON MAY 24 1999 ...SPOTTER ACTIVATION IS POSSIBLE TODAY FOR LOCALLY HEAVY RAINS... ...LOCALLY HEAVY RAINS POSSIBLE WITH SLOW MOVING THUNDERSTORMS ACROSS ALL OF SOUTHEAST COLORADO AND THE MOUNTAINS OF SOUTHERN COLORADO... ...A FEW STRONG STORMS POSSIBLE IN THE MOUNTAINS AND SAN LUIS VALLEY... MOISTURE WAS INCREASING OVER ALL OF SOUTHEAST AND SOUTHCENTRAL COLORADO THIS MORNING. THIS INCREASE IN MOISTURE WAS ASSOCIATED WITH A CUTOFF LOW MOVING TOWARDS THE STATE. THUNDERSTORMS WERE ALREADY OCCURRING OVER THE MOUNTAIN AREAS THIS MORNING. THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND SAN LUIS VALLEY BRINGING LOCALLY HEAVY RAINS TO THE REGION THROUGH THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS ARE EXPECTED TO MOVE IN AND DEVELOP OVER THE SOUTHEAST PLAINS BY EARLY TO MID AFTERNOON. RAINFALL AMOUNTS OF 1/2 TO 1 INCH WILL BE POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS WITH SLOW MOVING THUNDERSTORMS. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED TODAY DUE TO DEEP MOISTURE PROFILES AND WEAK WINDS ALOFT. SMALL HAIL AND LOCALLY STRONG GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM... ESPECIALLY IN THE MOUNTAINS. SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL RATES OF 1/2 INCH PER HOUR TO THE NATIONAL WEATHER SERVICE IN PUEBLO. HODANISH
Special weather statement, May 24, 11:30 AM MDT, 3 hours before
COZ058>081-242000- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT MON MAY 24 1999 ...SPOTTER ACTIVATION IS POSSIBLE TODAY FOR LOCALLY HEAVY RAINS... ...LOCALLY HEAVY RAINS POSSIBLE WITH SLOW MOVING THUNDERSTORMS ACROSS ALL OF SOUTHEAST COLORADO AND THE MOUNTAINS OF SOUTHERN COLORADO... ...A FEW STRONG STORMS POSSIBLE IN THE MOUNTAINS AND SAN LUIS VALLEY... MOISTURE WAS INCREASING OVER ALL OF SOUTHEAST AND SOUTHCENTRAL COLORADO THIS MORNING. THIS INCREASE IN MOISTURE WAS ASSOCIATED WITH A CUTOFF LOW MOVING TOWARDS THE STATE. THUNDERSTORMS WERE ALREADY OCCURRING OVER THE MOUNTAIN AREAS THIS MORNING. THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND SAN LUIS VALLEY BRINGING LOCALLY HEAVY RAINS TO THE REGION THROUGH THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS ARE EXPECTED TO MOVE IN AND DEVELOP OVER THE SOUTHEAST PLAINS BY EARLY TO MID AFTERNOON. RAINFALL AMOUNTS OF 1/2 TO 1 INCH WILL BE POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS WITH SLOW MOVING THUNDERSTORMS. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED TODAY DUE TO DEEP MOISTURE PROFILES AND WEAK WINDS ALOFT. SMALL HAIL AND LOCALLY STRONG GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM... ESPECIALLY IN THE MOUNTAINS. SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL RATES OF 1/2 INCH PER HOUR TO THE NATIONAL WEATHER SERVICE IN PUEBLO. HODANISH
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.